Partial Differential Equations
Hardy–Poincaré inequalities and applications to nonlinear diffusions
Comptes Rendus. Mathématique, Volume 344 (2007) no. 7, pp. 431-436.

We systematically study weighted Poincaré type inequalities which are closely connected with Hardy type inequalities and establish the form of the optimal constants in some cases. Such inequalities are then used to relate entropy with entropy production and get intermediate asymptotics results for fast diffusion equations.

Nous étudions des inégalités de Poincaré qui sont étroitement reliées à des inégalités de type Hardy et établissons la forme des constantes optimales dans certains cas. De telles inégalités sont ensuite utilisées pour relier l'entropie avec la production d'entropie et obtenir des résultats d'asymptotiques intermédiaires pour les équations à diffusion rapide.

Published online:
DOI: 10.1016/j.crma.2007.01.011
Blanchet, Adrien 1; Bonforte, Matteo 1; Dolbeault, Jean 1; Grillo, Gabriele 2; Vázquez, Juan-Luis 3

1 CEREMADE, Université Paris Dauphine, place de Lattre de Tassigny, 75775 Paris cedex 16, France
2 Dipartimento di Matematica, Politecnico di Torino, corso Duca degli Abruzzi 24, 10129 Torino, Italy
3 Departamento de Matemáticas, Universidad Autónoma de Madrid, Campus de Cantoblanco, 28049 Madrid, Spain
     author = {Blanchet, Adrien and Bonforte, Matteo and Dolbeault, Jean and Grillo, Gabriele and V\'azquez, Juan-Luis},
     title = {Hardy{\textendash}Poincar\'e inequalities and applications to nonlinear diffusions},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {431--436},
     publisher = {Elsevier},
     volume = {344},
     number = {7},
     year = {2007},
     doi = {10.1016/j.crma.2007.01.011},
     language = {en},
     url = {}
AU  - Blanchet, Adrien
AU  - Bonforte, Matteo
AU  - Dolbeault, Jean
AU  - Grillo, Gabriele
AU  - Vázquez, Juan-Luis
TI  - Hardy–Poincaré inequalities and applications to nonlinear diffusions
JO  - Comptes Rendus. Mathématique
PY  - 2007
SP  - 431
EP  - 436
VL  - 344
IS  - 7
PB  - Elsevier
UR  -
DO  - 10.1016/j.crma.2007.01.011
LA  - en
ID  - CRMATH_2007__344_7_431_0
ER  - 
%0 Journal Article
%A Blanchet, Adrien
%A Bonforte, Matteo
%A Dolbeault, Jean
%A Grillo, Gabriele
%A Vázquez, Juan-Luis
%T Hardy–Poincaré inequalities and applications to nonlinear diffusions
%J Comptes Rendus. Mathématique
%D 2007
%P 431-436
%V 344
%N 7
%I Elsevier
%R 10.1016/j.crma.2007.01.011
%G en
%F CRMATH_2007__344_7_431_0
Blanchet, Adrien; Bonforte, Matteo; Dolbeault, Jean; Grillo, Gabriele; Vázquez, Juan-Luis. Hardy–Poincaré inequalities and applications to nonlinear diffusions. Comptes Rendus. Mathématique, Volume 344 (2007) no. 7, pp. 431-436. doi : 10.1016/j.crma.2007.01.011.

[1] A. Blanchet, M. Bonforte, J. Dolbeault, G. Grillo, J.L. Vázquez, Asymptotics of the fast diffusion equation, in preparation

[2] Bonforte, M.; Vázquez, J.L. Global positivity estimates and Harnack inequalities for the fast diffusion equation, J. Funct. Anal., Volume 240 (2006), pp. 399-428

[3] Carrillo, J.A.; Lederman, C.; Markowich, P.A.; Toscani, G. Poincaré inequalities for linearizations of very fast diffusion equations, Nonlinearity, Volume 15 (2002), pp. 565-580

[4] Carrillo, J.A.; Vázquez, J.L. Fine asymptotics for fast diffusion equations, Comm. Partial Differential Equations, Volume 28 (2003), pp. 1023-1056

[5] Cipriani, F. Sobolev–Orlicz imbeddings, weak compactness, and spectrum, J. Funct. Anal., Volume 177 (2000), pp. 89-106

[6] P. Daskalopoulos, N. Sesum, On the extinction profile of solutions to fast-diffusion, 2006

[7] Davies, E.B. A review of Hardy inequalities, Rostock, 1998 (Oper. Theory Adv. Appl.), Volume vol. 110, Birkhäuser, Basel (1999), pp. 55-67

[8] Davies, E.B.; Hinz, A.M. Explicit constants for Rellich inequalities in Lp(Ω), Math. Z., Volume 227 (1998), pp. 511-523

[9] Del Pino, M.; Dolbeault, J. Best constants for Gagliardo–Nirenberg inequalities and applications to nonlinear diffusions, J. Math. Pures Appl. (9), Volume 81 (2002), pp. 847-875

[10] Denzler, J.; McCann, R.J. Fast diffusion to self-similarity: complete spectrum, long-time asymptotics, and numerology, Arch. Ration. Mech. Anal., Volume 175 (2005), pp. 301-342

[11] Grillo, G. On Persson's theorem in local Dirichlet spaces, Z. Anal. Anwend., Volume 17 (1998), pp. 329-338

[12] Muckenhoupt, B. Hardy's inequality with weights, Studia Math., Volume 44 (1972), pp. 31-38 (Collection of articles honoring the completion by Antoni Zygmund of 50 years of scientific activity, I)

[13] Persson, A. Bounds for the discrete part of the spectrum of a semi-bounded Schrödinger operator, Math. Scand., Volume 8 (1960), pp. 143-153

[14] Piepenbrink, J. Integral inequalities and theorems of Liouville type, J. Math. Anal. Appl., Volume 26 (1969), pp. 630-639

[15] Vázquez, J.L. Smoothing and Decay Estimates for Nonlinear Diffusion Equations, Oxford Lecture Ser. Math. Appl., vol. 33, Oxford Univ. Press, 2006

Cited by Sources: